Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 150, NWS Northern Indiana

September 25, 2007LaPorte County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Sep 25, 2007, 4:41 PM CDT for LaPorte County, Indiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2007, 4:41 PM CDT (21:41 UTC)
Expired
Sep 25, 2007, 5:42 PM CDT
In force
61 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County LaPorte County, IN

The radar

The Northern Indiana radar (KIWX), 88 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 25, 2:59 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1485 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
-0.4
Supercell composite
-2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 252142
SVRIWX
INC091-252300-
/O.NEW.KIWX.SV.W.0150.070925T2141Z-070925T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
441 PM CDT TUE SEP 25 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LA PORTE COUNTY IN NORTHWEST INDIANA

* UNTIL 600 PM CDT

* AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN   
  EXCESS OF 70 MPH. THIS SEVERE STORM WAS LOCATED 12 MILES WEST OF   
  OTIS...OR ABOUT OVER PORTAGE...AND MOVING EAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  WESTVILLE...
  TRAIL CREEK AND MICHIGAN CITY...
  LA PORTE...
  ROLLING PRAIRIE...
  WANATAH...
  LONG BEACH...
  SOUTH WANATAH...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS IN EXCESS OF 70 MPH....
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

LAT...LON 4171 8652 4166 8653 4166 8650 4160 8648
      4139 8694 4172 8695 4175 8690 4176 8685
      4176 8655 4176 8654
TIME...MOT...LOC 2141Z 257DEG 27KT 4159 8711

$$
1 follow-up statement
000 
WWUS53 KIWX 252242
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
642 PM EDT TUE SEP 25 2007

INC091-252252-
/O.CAN.KIWX.SV.W.0150.000000T0000Z-070925T2300Z/
LA PORTE IN-
542 PM CDT TUE SEP 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR LA PORTE COUNTY IS 
CANCELLED...

AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND 
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4171 8652 4166 8653 4166 8650 4160 8648
      4139 8694 4172 8695 4175 8690 4176 8685
      4176 8655 4176 8654
TIME...MOT...LOC 2242Z 257DEG 27KT 4168 8651

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:23 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Sep 25, 2:23 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
323 PM EDT TUE SEP 25 2007

.SHORT TERM...TONIGHT AND TOMORROW.
BIGGEST FORECAST PROBLEM OF THE DAY IS DEALING WITH PRECIP AS A COLD
FRONT PUSHES EAST ACROSS THE MS RIVER INTO THE REGION TONIGHT.
STRONG UPPER LEVEL RIDGING FINALLY STARTING MAKES ITS WAY EAST
TOWARDS THE ATLC COASTLINE...WITH A TILT ALONG THE COAST FROM
NORTHEAST TO SOUTHWEST BACK INTO THE NORTHERN GULF OF MEXICO. COLD
FRONT CURRENTLY STRETCHES FROM THE UP OF MICHIGAN TO NEAR ROCKFORD
ILLINOIS AND ON SOUTHWEST INTO CENTRAL MISSOURI. DECENT TEMP
GRADIENT ACROSS THE FORECAST AREA AS THE CLOUDS HAVE SHELTERED SOME
AREAS FROM WARMING MUCH PAST 80...MAINLY ACROSS THE MI COUNTIES AND
CLOSER TO THE LAKE...AND THE REGION FROM FWA BACK INTO THE
NORTHWESTERN OHIO COUNTIES HAVE PUSHED INTO THE MIDDLE AND UPPER 80S
AS CLOUDS HAVE BEEN MUCH LESSER IN COVERAGE OR THINNED THIS
AFTERNOON. DEWPOINTS ACROSS THE REGION HAVE REACHED LATE JULY-LIKE
LEVELS IN THE LOWER 70S.

AHEAD OF THE COLD FRONT SCTD SHOWERS AND A FEW THUNDERSTORMS WILL BE
POSSIBLE WITH THE JUICY AIR MASS (PWATS ARE MORE THAN 200 PERCENT OF
NORMAL VALUES)...MODEST INSTABILITY...AND THE REGION IN THE RIGHT
ENTRANCE REGION OF THE UPPER LEVEL JET WHICH SITS FROM ILLINOIS INTO
ONTARIO. RAINFALL RATES SHOULD BE LIGHT TO MODERATE IN THOSE AREAS
WHICH DOES SEE A SHOWER THIS EVENING. AS WE LOSE HEATING THIS
EVENING THE CHANCES FOR THUNDERSTORMS WILL LESSEN. THE COLD FRONT
WILL START TO PUSH INTO THE AREA LATE TONIGHT...THE BULK OF THE
PRECIP LOOKS TO BE ALONG AND BEHIND THE FRONT. BEST DYNAMICS SEEMS
TO BE FURTHER NORTH OF THE REGION...BUT ENOUGH LIFT WILL BE PRESENT
TO CREATE A POSSIBLE BROKEN AREA OR LINE OF SHOWER ACTIVITY THAT
WILL PASS ACROSS THE REGION OVERNIGHT. GIVEN THE HIGH MOISTURE
CONTENT OF THE ATMOSPHERE MODERATE RAINFALL MAY BE EXPECTED...WITH
SOME LOCALLY HIGHER AMOUNTS LIKELY IN ANY ISOLATED THUNDERSTORMS.
WINDS WILL SHIFT FROM THE SOUTHWEST TO THE NORTHWEST BEHIND THE
FRONT AND START TO ADVECT IN COOLER AND DRIER AIR. MODELS HAVE BEEN
SUGGESTING THAT THE FRONT MAY STALL IN OR JUST SOUTH OF CENTRAL
INDIANA AND NORTHERN OHIO...THIS WILL KEEP OVERNIGHT TEMPS SLIGHTLY
WARMER ACROSS THE SOUTHEASTERN PORTIONS OF THE AREA.

SURFACE WAVE WILL START TO TRAVERSE THE FRONTAL BOUNDARY DURING THE
DAY PUSHING ACROSS THE HOOSIER STATE INTO OHIO BY LATE
AFTERNOON...LINGERING STRATOCU BEHIND THE FRONT WILL KEEP TEMPS DOWN
SOME...WITH SOME SCTD SHOWERS AND A FEW THUNDERSTORMS STILL POSSIBLE
ACROSS THE FAR SOUTHERN PORTIONS OF THE FORECAST AREA CLOSER TO THE
STALLED BOUNDARY. LIGHT NORTHWESTERLY FLOW AS SURFACE HIGH PRESSURE
MOVES EAST ACROSS THE MS VALLEY TOWARDS THE AREA. SMALL TEMP
GRADIENT FROM NORTHWEST TO SOUTHEAST...WITH UPPER 60S CLOSE TO THE
LAKE...AND MIDDLE AND MAYBE EVEN UPPER 70S ACROSS THE FAR SOUTHEAST
PORTIONS OF THE FORECAST AREA NEAR LIMA OHIO.

&&

.LONG TERM...TOMORROW NIGHT THROUGH TUESDAY.
THE GFS AND ECMWF ARE NOT THAT DIFFERENT FOR WEDNESDAY NIGHT. THE
NAM IS FASTER THAN BOTH. HOWEVER WILL STAY CONSISTENT AND KEEP THE
SMALL RAIN CHANCES IN FOR THE SOUTHEASTERN HALF OF THE CWA FOR THE
FIRST PART OF WEDNESDAY NIGHT...THEN MAKING MORE OF THE CWA DRY
LATER DURING THE NIGHT AS THE RAIN MOVES EASTWARD. THEN ON THURSDAY
HIGH PRESSURE WILL BEGIN BUILDING INTO THE COUNTY WARNING AREA FROM
THE WEST. THIS HIGH PRESSURE WILL BE OVER THE AREA THROUGH SATURDAY
NIGHT. ON SUNDAY CLOUDS ARE EXPECTED TO INCREASE FROM WEST TO EAST
ACROSS THE AREA DUE TO AN APPROACHING COLD FRONT. THE GFS OVER THE
LAST FEW RUNS HAS BEEN SLOWING THIS FRONT DOWN AND THE LATEST RUN
HAS SIGNIFICANTLY CUT BACK ON THE QPF. IT WILL HAVE TO BE WATCHED BY
THE TIME THAT SUNDAY NIGHT GETS HERE...HOW MUCH STRENGTH THE FRONT
IS GOING TO HAVE. A HIGH PRESSURE OVER THE EASTERN SEABOARD COULD
PLAY INTO HOW STRONG THAT FRONT IS WHEN IT MOVES THROUGH OUR COUNTY
WARNING AREA. ALSO SUNDAY NIGHT INTO MONDAY THE GFS AND ECMWF BEGIN
TO DIFFER. THE GFS MOVES THAT FRONT THROUGH SUNDAY NIGHT...BUT THE
ECMWF IS TENDING TO GENERATE AN UPPER LEVEL LOW OVER THE CENTRAL
PLAINS...AND KEEPS THIS JUST OFF TO OUR WEST THROUGH TUESDAY DUE TO
A HIGH OVER THE EAST COAST. THE GFS FOR MONDAY AND TUESDAY HAS US ON
THE BACKSIDE OF HIGH PRESSURE WHILE ADVANCING A COLD FRONT TOWARDS
US FROM THE WEST...UP TO ILLINOIS BY 00Z WEDNESDAY. SO WILL BE
KEEPING THE RAIN CHANCES IN FOR SUNDAY NIGHT AND NEXT MONDAY AND
TUESDAY DRY...WHILE WAITING FOR MORE CONSISTENCY IN THE MODELS.

&&

.AVIATION... /ISSUED 133 PM EDT TUE SEP 25 2007/
VFR CONDITIONS FOUND ACROSS THE REGION...WHICH LIES AHEAD OF A
COLD FRONT MOVING EAST ACROSS THE MS RIVER. SCTD SHOWER ACTIVITY
ACROSS THE REGION SHOULD CONTINUE THROUGH MOST OF THE
PERIOD...ENDING AFTER 12-15Z AS THE FRONT EXITS THE REGION. IN
THESE SHOWERS AND FEW THUNDERSTORMS MVFR AND MAYBE EVEN IFR
CONDITIONS WILL BE POSSIBLE...DUE TO NO SOLID CERTAINTY ON EXACTLY
WHERE OR WHEN WILL JUST USE CB MENTION AFTER 21 OR 22Z. A BROKEN
LINE OF SHOWERS ALONG AND JUST BEHIND THE FRONT MAY PUSH THROUGH
THE REGION FROM 01-10Z AND HAVE ADDED -SHRA AND SLIGHTLY LOWER
CIGS AND VSBY...AS TIMING BECOMES MORE CERTAIN WILL NARROW THE
RANGE. BEHIND THE FRONT NORTHWESTERLY WINDS AND STRATOCU DECK
AROUND 2-3 K FEET WILL BE FOUND.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...SCHOTT
LONG TERM...LOTHAMER
AVIATION...SCHOTT
Hazardous weather outlook, Sep 25, 3:16 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
416 PM EDT TUE SEP 25 2007

INZ003>008-012>016-020-MIZ077>081-262030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITE-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...MONTICELLO...BROOKSTON...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE
416 PM EDT TUE SEP 25 2007 /316 PM CDT TUE SEP 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO TONIGHT. SOME OF
THESE STORMS IN NORTHWESTERN INDIANA AND SOUTHERN LOWER MICHIGAN
COULD BECOME SEVERE...WITH DAMAGING WINDS UP TO 60 MPH THE PRIMARY
CONCERN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND ALSO SUNDAY NIGHT. SEVERE
WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE POSSIBLE THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

INZ009-017-018-022>027-032>034-OHZ001-002-004-005-015-016-024-025-
262030-
DE KALB-WHITLEY-ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-
GRANT-BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-
PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...AUBURN...GARRETT...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...BRYAN...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
416 PM EDT TUE SEP 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO TONIGHT ACROSS
NORTHEASTERN INDIANA AND NORTHWESTERN OHIO. SEVERE WEATHER IS NOT
EXPECTED. HOWEVER...SOME THUNDERSTORMS COULD CONTAIN GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND ALSO SUNDAY NIGHT. SEVERE
WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-262030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
416 PM EDT TUE SEP 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO TONIGHT. SOME OF
THESE STORMS COULD BECOME SEVERE...WITH STRONG DAMAGING WINDS UP
TO 55 KNOTS THE PRIMARY CONCERN. WAVES WILL ALSO BE HIGHER IN AND NEAR
ANY STRONG STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND ALSO SUNDAY NIGHT. SEVERE
WEATHER IS NOT EXPECTED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 4:26 PM CDTSpecial Marine WarningIWX64 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.